¿Cuántos paracetamol son peligrosos??

PARACETAMOL can seem like a harmless drug.

But the painkillerfound in every home’s medicine cabinetis dangerous in large doses, just like any other drug.

You should only ever take eight of these 500mg tablets in 24 horas, with two every four hours

You should only ever take eight of these 500mg tablets in 24 horas, with two every four hoursCrédito: Getty

And the NHS warns no matter how bad your pain, do not risk taking more than the recommended dose.

Paracetamol is the perfect remedy for all sorts of ailments, from headaches, stomach aches, a high temperature and period cramps.

It blocks pain receptors in the body.

The NHS gives guidance on how to take the over-the-counter pills.

Read more on medicines

Soy un médico de cabecera - here’s the money-saving code you need for over-the-counter drugs

DOC’S ORDERS

Soy un médico de cabecera – here’s the money-saving code you need for over-the-counter drugs

It says the absolute maximum dose adults can take is eight 500mg tablets in 24 horas.

This is four “doses” of one-two 500mg tablets.

And the NHS says you should always leave at least four hours between each dose (one-two tablets).

It says: “The usual dose for adults is one or two 500mg tablets up to four times in 24 hours.”

Más leídos en Salud

Robert Winston's wife lay dying as 999 call handler 'asked stupid questions'

TIME WASTED

Robert Winston’s wife lay dying as 999 call handler ‘asked stupid questions

Paracetamol is safe to take over a long period of timeas long as you don’t take more than the recommended dosage.

You can take paracetamol with or without food.

What are the risks?

Overdosing on paracetamol can cause serious side effects.

“Do not be tempted to increase the dose or to take a double dose if your pain is very bad,” the NHS warns.

“Taking one or two extra tablets by accident is unlikely to be harmful, as long as you do not take more than eight tablets in 24 hours.”

Patient.info says paracetamol is the most common medicine taken in overdose.

“It can lead to liver failure in a number of days, despite using medication to protect the liver. Liver failure can be fatal,” it says.

A small amount of the toxic compound NAPQI is formed in the liver when you ingest paracetamol.

This is detoxified by a substance called glutathione. However in overdose, there is not enough glutathione and NAPQI builds up.

Warning symptoms

If you’ve overdosed on paracetamol, the first warning sign may be feeling or being sick some hours later.

As the liver is damaged by toxins, symptoms that develop include pain in the ribs on the right side and yellowing of the skin and whites of the eyes (jaundice)

Patient.info also reports faster breathing, confusion and disorientation and reduction in urine.

If you’ve taken one too many paracetamols, you should seek medical help.

It’s advised to call 111 immediately if you take more than eight 500mg tablets in 24 horas.

“Taking too much paracetamol can be dangerous and you may need treatment,” the NHS warns.

What about ibuprofen?

When it comes to ibuprofen, the usual dose for adults is one or two 200mg tablets or capsules, up to three times a day, preferably with or after food.

But with ibuprofen, you have to be careful not to take it for too long.

The NHS says: “If you’re taking tablets, capsulas, granules or liquid, take the lowest dose to control your pain for the shortest possible time.

Leer más sobre El Sol

I worked at Primark & know lots of secrets including where staff are banned

TALKING SHOP

I worked at Primark & know lots of secrets including where staff are banned

“Do not take it for more than 10 días (o 3 days if you’re under 18) unless you’ve spoken to your doctor.

“Do not use the gel, mousse or spray for more than 2 weeks without talking to your doctor.”